# SDR 99ZZZX886

- Difficulty date: October 26, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N601CF
- Make and model: Beech 200BEECH
- Aircraft serial: BB25
- System (JASC): 3097 · Ice/Rain Protection System Wiring
- Part: Wire
- Condition: Failed
- Location: Windshield Heat
- Stage of operation: CR
- How discovered: O
- Nature of condition: A
- Precautionary procedure: B, A

## Discrepancy

PILOT IN CRUISE AT 25,000 FEET.  PRIOR TO DESCENDING, WINDSCREEN WAS FOGGED UP.  AS DEFROSTER ON, PILOT DECIDED TO TRY THE WINDSHIELD HEAT.  APPROXIMATELY FIVE MINUTES LATER, FIRE BURST FROM THE LEAD WIRES OF THE WINDSHIELD HEAT.  IMMEDIATELY DECLARED AN EMERGENCY AND STARTED EMERGENCY DESCENT.  SUSPECTED FIRE WAS FROM WINDSHIELD HEAT, FIRE STOPPED AS SOON AS HEAT TURNED OFF.  BECAUSE FIRE STARTED AFTER THE WINDSHIELD HEAT WAS TURNED ON AND THE WIRES THAT BURNED WERE LEADING TO THE WINDOW, SUSPECT WINDSHIELD HEAT WAS THE PROBLEM.  MAINTENANCE CHECKED ALL WIRING AND FOUND WINDSHILD TO BE INTERNALLY SHORTED IN THE HEATED AREA OF WIRE FILAMENTS.  NEW WINDSHIELD ON ORDER.
